Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 83, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Aug 10, 2021, 9:37 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2021, 9:37 PM EDT (01:37 UTC)
- Expired
- Aug 11, 2021, 6:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
826 WHUS73 KMQT 110137 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 937 PM EDT Tue Aug 10 2021 LSZ250-251-110700- /O.NEW.KMQT.SC.Y.0083.210811T0137Z-210811T0700Z/ Munising to Grand Marais MI-Grand Marais to Whitefish Point MI- 937 PM EDT Tue Aug 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EDT WEDNESDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt occurring. * WHERE...Munising to Grand Marais MI and Grand Marais to Whitefish Point MI. * WHEN...Until 3 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
011 WHUS73 KMQT 110541 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 141 AM EDT Wed Aug 11 2021 LMZ221-248-250-111200- /O.EXB.KMQT.SC.Y.0083.000000T0000Z-210811T1200Z/ Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 141 AM EDT Wed Aug 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Southeast winds to 25 knots occurring. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage, Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ250-251-110900- /O.EXT.KMQT.SC.Y.0083.000000T0000Z-210811T0900Z/ Munising to Grand Marais MI-Grand Marais to Whitefish Point MI- 141 AM EDT Wed Aug 11 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... * WHAT...Southwest winds to 25 knots occurring. * WHERE...Munising to Grand Marais MI and Grand Marais to Whitefish Point MI. * WHEN...Until 5 AM EDT early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
409 WHUS73 KMQT 110803 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 403 AM EDT Wed Aug 11 2021 LMZ248-250-111615- /O.EXT.KMQT.SC.Y.0083.000000T0000Z-210811T1000Z/ /O.NEW.KMQT.SC.Y.0084.210811T2000Z-210812T0200Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 403 AM EDT Wed Aug 11 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... * WHAT...For the first Small Craft Advisory, southwesterly wind gusts to 25 kts. For the second Small Craft Advisory, southwest winds 10 to 15 kt with gusts up to 25 kt and waves 3 to 4 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...For the Small Craft Advisory, until 6 AM EDT early this morning. For the Small Craft Advisory, from 4 PM this afternoon to 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ221-111000- /O.EXT.KMQT.SC.Y.0083.000000T0000Z-210811T1000Z/ Green Bay North of line from Cedar River MI to Rock Island Passage- 403 AM EDT Wed Aug 11 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WHAT...Southwesterly wind gusts to 25 kts. * WHERE...Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...Until 6 AM EDT early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ250-251-111000- /O.EXT.KMQT.SC.Y.0083.000000T0000Z-210811T1000Z/ Munising to Grand Marais MI-Grand Marais to Whitefish Point MI- 403 AM EDT Wed Aug 11 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WHAT...Southwesterly wind gusts to 25 kts. * WHERE...Munising to Grand Marais MI and Grand Marais to Whitefish Point MI. * WHEN...Until 6 AM EDT early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 10, 6:41 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 10, 6:41 PM EDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
641 PM EDT Tue Aug 10 2021
.SHORT TERM...(This evening through Wednesday)
Issued at 508 PM EDT TUE AUG 10 2021
Water vapor imagery and RAP analysis show a deepening trof into s
central Canada. The negative height anomaly with this trof will
become fairly deep as it shifts to Hudson Bay over the next 2 days.
This deepening trof will phase with a vigorous shortwave currently e
of Lake Winnigeg. With this vigorous wave pivoting ne, the tail end
of its deep layer forcing is just brushing the Upper Great Lakes.
As a result, a cluster of tstms developed near the Twin Cities late
this morning. Those storms then increased in coverage as they
shifted ne across western Lake Superior and the w half of Upper MI
today. Given the rather significant cinh for sfc based convection,
the storms have remained at least slightly elevated. This cinh has
been gradually diminishing though. MLCAPE is around 1500j/kg vcnty
of the ongoing convection but does increase to over 2000j/kg toward
KIWD. Highest wind gust observed with the storms so far has been
41kt when the storms moved across KIWD. Otherwise, there have been
no svr storm reports. Given the impressive storm cores seen well
above the freezing level in some of the storms, have to believe some
large hail and/or damaging winds have occurred in a few spots.
Ongoing convection will continue for the next few hrs. However, as
the forcing from the aforementioned shortwave exits to the ne, the
storms should begin to diminish with much of the activity probably
done by 00z. The night should then be on the quiet side as we await
a shortwave moving thru the upstream deepening trof. Looks like
nocturnal inversion will be sufficiently strong for at least some
fog to develop, especially late night across the e half of the fcst
area under very light southerly sfc wind.
Shortwave and associated cold front will then reach Upper MI during
Wed. MLCAPE increases to 1000-2000j/kg ahead of the front, greatest
from the s central fcst area eastward. Deep layer shear of at least
40-50kt will support organized storms. So there will be a risk of
svr storms for the central and eastern fcst area given the expected
timing of the front. Depending on cloud cover, max temps should
reach the low to mid 80s F in general.
.LONG TERM...(Wednesday night through Tuesday)
Issued at 302 PM EDT TUE AUG 10 2021
The long-term period looks to be dominated by a drier conditions,
with cooler conditions expected Thursday and Friday due to a cold
front, and warmer conditions expected early next week as ridging
builds across Upper MI.
May see some showers and thunderstorms in the far east early
Wednesday night as some a cold front looks to finish moving through
the area. Severe weather potential looks decreased from the
afternoon hours Wednesday, with the potential for any precip falling
fast in the early evening hours.
As a wave of CAA behind the front moves across the U.P. Thursday,
expect high temperatures to be cooler, with the upper 70s expected
across the west and low 80s across the south and east. The east and
south should get warmer behind the front as the stronger CAA should
move over these areas later in the day Thursday. May see a rain
shower or two over the far east, given the forcing from the CAA,
winds over Lake Superior and MI converging, and abundant moisture in
the mid levels. However, the occurrence of these showers is
questionable, as there is fairly dry air in the upper levels of the
atmosphere and near the sfc; thinking all those ingredients would
have to come together to really get anything.
Expect the coolest day to be Friday as troughing from the cool,
Canadian air stops digging over Upper MI; expect highs to only get
into the low to mid 70s and lows to bottom out to the mid 40s in the
interior west. This weekend, WAA is expected to build across the
U.P. as ridging begins to move over the area. May have some
shortwaves roll along the ridge as it progs across us. However,
models show the ridge strengthening across the U.P. until near the
end of the extended period.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 641 PM EDT TUE AUG 10 2021
VFR conditions will continue through the forecast period at IWD and
CMX. At SAW, with rain from the previous thunderstorms that moved
through, fog will be possible overnight and will fall to MVFR at
least. Otherwise, SAW will remain VFR through the period.
&&
.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 508 PM EDT TUE AUG 10 2021
Deep low pres for Aug will be moving across Hudson Bay over the next
couple of days. To its s, a low pres trof will move across Lake
Superior tonight. Two cold fronts will then follow, one passing on
Wed and the second on Thu. Expect s to sw winds gusting upwards of
15-20kt at times across Lake Superior tonight. With the first cold
front Wed, sw winds will increase further over the w half of Lake
Superior with some gusts to 20-25kt expected to develop, especially
btwn Isle Royale and the Keweenaw. With the coolest air following
the second front and with incoming pres rises, westerly winds on Thu
will likely frequently gust to around 25kt across most of Lake
Superior. Winds should then fall back to mostly blo 20kt Fri and
then mostly blo 15kt over the weekend as high pres drifts e across
the Great Lakes region.
Finally, lingering areas of fog on Lake Superior should clear out
from w to e during the night tonight.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
Dense Fog Advisory until 8 PM EDT this evening for LSZ245>251-
264>267.
Lake Michigan...
None.
&&
SHORT TERM...Rolfson
LONG TERM...TAP
AVIATION...07
MARINE...RolfsonHazardous weather outlook, Aug 10, 7:01 PM EDT, 2 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 701 PM EDT Tue Aug 10 2021 MIZ001>004-009-010-084-111200- Keweenaw-Ontonagon-Northern Houghton-Baraga-Gogebic-Iron- Southern Houghton- 701 PM EDT Tue Aug 10 2021 /601 PM CDT Tue Aug 10 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms Wednesday east of a line from L'anse to Marenisco. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MIZ005>007-011>014-085-111200- Marquette-Alger-Luce-Dickinson-Menominee-Delta- Southern Schoolcraft-Northern Schoolcraft- 701 PM EDT Tue Aug 10 2021 /601 PM CDT Tue Aug 10 2021/ This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Tonight There is a chance of thunderstorms early this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms Wednesday. Some storms in the afternoon and early evening may become severe, producing large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any observed hail or wind damage from thunderstorms to the National Weather Service in Marquette. The public may also submit reports to the National Weather Service via phone, on our website, or through Facebook or Twitter using #906wx. LSZ162-240>251-263>267-111200- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 701 PM EDT Tue Aug 10 2021 /601 PM CDT Tue Aug 10 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight Thunderstorms are possible early this evening across eastern Lake Superior. Patchy fog is possible across the central and eastern lake tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A few thunderstorms are expected Wednesday afternoon and early evening across eastern Lake Superior. An isolated severe thunderstorm is possible. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-111200- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 701 PM EDT Tue Aug 10 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight Patchy fog is possible tonight. Thunderstorms are possible this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are expected Wednesday afternoon and early evening. Severe storms, producing large hail and strong winds, are possible. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. Rolfson
In the hours before
Special weather statement, Aug 10, 8:19 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Marquette MI
719 PM CDT Tue Aug 10 2021
MIZ012-110100-
Menominee MI-
719 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of south central
Menominee County through 800 PM CDT...
At 719 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Menominee, moving east at 30 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Menominee around 740 PM CDT.
Other locations impacted by this storm include Birch Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4511 8766 4515 8768 4518 8774 4520 8774
4522 8773 4528 8747 4522 8752 4515 8760
4511 8761 4510 8759
TIME...MOT...LOC 0019Z 257DEG 25KT 4510 8781
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
07Special weather statement, Aug 10, 8:31 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Marquette MI
731 PM CDT Tue Aug 10 2021
MIZ012-110100-
Menominee MI-
731 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southwestern
Menominee County through 800 PM CDT...
At 731 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wausaukee, or 21 miles northwest of Menominee, moving northeast at 25
mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stephenson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4534 8765 4539 8769 4535 8776 4535 8783
4534 8785 4536 8787 4536 8789 4540 8785
4543 8786 4550 8780 4557 8761 4532 8747
4527 8770
TIME...MOT...LOC 0031Z 247DEG 23KT 4534 8793
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
EK/07Local storm report, Aug 10, 8:51 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
851 PM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL HARVEY 46.49N 87.36W
08/10/2021 E1.00 INCH MARQUETTE MI PUBLIC
FACEBOOK REPORT OF QUARTER SIZED HAIL IN
HARVEY WITH PICTURES.
&&
EKLocal storm report, Aug 10, 9:19 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
919 PM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL 2 E MICHIGAMME 46.53N 88.07W
08/10/2021 E0.25 INCH MARQUETTE MI PUBLIC
FACEBOOK REPORT OF PEA SIZE HAIL AT CAMP
MICHIGAMME ON BROWN BAY. TIME ESTIMATED BY
RADAR.
&&
EKSpecial weather statement, Aug 10, 9:24 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Marquette MI
824 PM CDT Tue Aug 10 2021
MIZ012-110200-
Menominee MI-
824 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of central Menominee
County through 900 PM CDT...
At 824 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Stephenson, or 25 miles north of Menominee, moving
east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Stephenson around 850 PM CDT.
Other locations impacted by this storm include Gourley, Daggett,
Swanson, Nathan and Spalding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4546 8782 4550 8779 4555 8781 4575 8754
4557 8732 4555 8733 4554 8729 4537 8767
4539 8769 4538 8772
TIME...MOT...LOC 0124Z 274DEG 16KT 4548 8776
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
07Local storm report, Aug 10, 9:29 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
929 PM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 1 NNE WATERSMEET 46.28N 89.18W
08/10/2021 E2.75 INCH GOGEBIC MI PUBLIC
PUBLIC SUBMITTED PHOTO OF A LARGE HAILSTONE
TO LOCAL NEWS STATION IMMEDIATELY AFTER HAIL
STOPPED AT 308 PM CST.
&&
EKThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:28 PM EDT | Special Marine Warning | MQT | 31 min | |
| Aug 10, 8:31 PM EDT | Special Weather Statement | MQT | Menominee | 29 min |
| Aug 10, 9:24 PM EDT | Special Weather Statement | MQT | Menominee | 36 min |
| Aug 11, 3:29 AM EDT | Beach Hazards Statement | MQT | Schoolcraft | 19 hr |
| Aug 11, 4:03 AM EDT | Small Craft Advisory | MQT | 22 hr | |
| Aug 11, 2:43 PM EDT | Special Marine Warning | MQT | 47 min | |
| Aug 11, 2:52 PM EDT | Special Weather Statement | MQT | Delta | 23 min |
| Aug 11, 5:27 PM EDT | Small Craft Advisory | MQT | 33 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.